MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; LT961-DRWZ,RESOUND LINX3D 9

GN HEARING A/S GN RESOUND; LT961-DRWZ,RESOUND LINX3D 9
Model Number LT961-DRWZ,RESOUND LINX3D 9,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by the local hearing aid dealer: patient having high pain related to the programming o the right and i want the left to be checked as well.He states that the left is not the issue, but i would like to have a full check of this.Can you please include a diagnosis of this on the ppwk that is sent back with the device? patient complains of causing his right ear to have a lot of pain.He has linx 2 devices that do not cause pain and they have similar programming.I would like to have this device replaces if possible, as i fear there is something wrong with the circuitry.Interpretation by the country sales office: first, i should mention that the user has been wearing the replacement devices and has not had the issue with pain.The new devices, programmed using the same noah file, has not caused the user to report having any pain.So that is good news.I asked hcp to explain the situation.He said he could not determine the cause of the pain and could not determine if it was physical pain from the device or if it was a loud sound.The hcp made many adjustments to how the device fit on the ear and the user had ls61 devices that did not have this issue.At the same time, the user did not report a loud sound either, he only reported having pain.Hcp did calibrate the dfs and adjusted the gain of the device which did not solve it.User does have exotosis (small bony growths in ear canal) but they were deep enough to not interact with the earpiece.User was given drops by the ent in an effort to make so the pain would be alleviated if it was due to some irritation.The issue does seem to be resolved with the replacement set of hearing devices.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by the local hearing aid dealer: patient having high pain related to the programming on the right and i want the left to be checked as well.He states that the left is not the issue, but i would like to have a full check of this.Can you please include a diagnosis of this on the ppwk that is sent back with the device? patient complains of causing his right ear to have a lot of pain.He has linx 2 devices that do not cause pain and they have similar programming.I would like to have this device replaces if possible, as i fear there is something wrong with the circuitry.Interpretation by the country sales office: first, i should mention that the user has been wearing the replacement devices and has not had the issue with pain.The new devices, programmed using the same noah file, has not caused the user to report having any pain.So that is good news.I asked hcp to explain the situation.He said he could not determine the cause of the pain and could not determine if it was physical pain from the device or if it was a loud sound.The hcp made many adjustments to how the device fit on the ear and the user had ls61 devices that did not have this issue.At the same time, the user did not report a loud sound either, he only reported having pain.Hcp did calibrate the dfs and adjusted the gain of the device which did not solve it.User does have exotosis (small bony growths in ear canal) but they were deep enough to not interact with the earpiece.User was given drops by the ent in an effort to make so the pain would be alleviated if it was due to some irritation.The issue does seem to be resolved with the replacement set of hearing devices.An initial report, based on the above information, were filed as we where running out of time and we could not exclude the possibility that our device somehow contributed to a potential serious injury, damage of the remaining hearing.In this final report we will however conclude, based on investigations of the device in question and clinical evaluations, that there were no serious injury.
 
Additional Manufacturer Narrative
Final report conclusion: after investigating the returned device we can conclude that the device apears to perform according to specifications.Also the clinical evaluation concludes that: the clinical evaluation for the device family does evaluate loud sounds from the hearing aids and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.Potential maximum output of the devices is limited to ~116 db for a mp receiver.Clinical conclusion on the case is that the hearing aids are performing as expected and even though unpleasant, maximum output is limited to ~116 db spl and permanent harm to residual hearing is evaluated unlikely.Based on the above investigation results and clinical evaluation we conclude that the hearing aids are performing as expected and even though unpleasant, maximum output is limited to ~116 db spl and permanent harm to residual hearing is evaluated unlikely.No serious injury inflicted and would not if the event were to recur.This event is therefore finally considered to be not reportable.

Brand Name
GN RESOUND
Common Device Name
LT961-DRWZ,RESOUND LINX3D 9
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10501075
Report Number3005650109-2020-00031
Device Sequence Number2757388
Product Code OSM
UDI-Device Identifier05708296095063
UDI-Public05708296095063
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLT961-DRWZ,RESOUND LINX3D 9,GN RESOUND
Device Catalogue Number20661402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;